Medical Questions > Conditions and Diseases > Lupus Forum

Side-effects of Prednisone

I don't actually have lupus I guess, although my titers have been positive in the past on more than one occasion. Have any of you experienced side-effects with prednisone of feeling edgy, dizzy, etc? I can't take this stuff at this dose. Maybe I need a lower dose or something. They were giving me 40 mg for thyroiditis.

Gbonnough
Did you find this post helpful?
|

replied February 22nd, 2009
omg i thought it was just me i was given prednisone for a skin disorder starting off with 8 a day (5mgx8 is 40mg) and then decreasing on every week so first week 8 a day and then second week 7 for a week etc but i didn't know how much it can mess with you moody, increased hunger, increased urination, excitable, tiredness/weakness, nausea and most recently tachycardia my heart felt like it was gonna jump out of my chest....whatever you do you can't just stop taking it your body will go into shock and you can actually die...i'm still on it even tho i've had all of these side effect there just decreasing me every 4 days instead of 7 talk to your doctor there are other cortisone meds they can give you!
|
Did you find this post helpful?

User Profile
replied March 18th, 2009
My son just finished a 6 week course for a nonlupus related condition.

I noticed that he ate ALOT, and his face took on a moon shape feature. He also was taking naps and he's 10. So there are definantly side effects.
|
Did you find this post helpful?

replied January 25th, 2010
I have sle nepritis class III since june 2007:('sunny')

from 20mg of pred 3x a day........in total of 60mg a day
and last december 2009 i stop taking prednisone...

the side effects of Prenisone for me:

1. insomia ('Shocked')
i experience this since i start at high dose of pred
i have only 4hrs of sleep then wake up then 4hrs of sleep then wake up then 4hrs of sleep then wake up and so on...

2. hungy
is felling of always hungry from i plate of food to 3 plate of foods... i eat 6x a day imagine.... so i become chubby or fat Smile

3. loss of calcium
so i take calcium 2x a day

4. my vision become blured

5. stop body growing
some of my lupus mate thier are stunt or not growing because of lack of calcium sunny
|
Did you find this post helpful?
Quick Reply
Must Read
Learn the basics about autoimmune disorders, including risk factors, diagnosis, and treatment options. ...
Learn about risk factors to developing an autoimmune disorder. ...
Learn about screening and diagnosis options available for autoimmune disorders....